|Missed 1 dose
Feb 21, 2005
Dear Dr. Young
My wife started treatment in Sep 2004 on AZT, 3TC, and Nevirapine with CD4 of 83, viral load of 2071, and CD4% of 12.8%. In Jan 2005, her CD4 was 133, CD4% of 20% and undetectable viral load. She has been 100% adherent, taking doses at 12-12.30 hrs. interval at 8-8.30 AM and PM. Last night, she forgot to take her dose and took it at 5.45 AM (ie late by 8 hrs). Is that likely to cause any major problem (she has been adherent for close to 300 doses over 5 months). We plan to reduce the time difference to 9-10 hours till the time we reach the earlier scheduled time. Will the late/missed dose of AZT, 3TC, and Nevirapine cause resistance to be built up.
| Response from Dr. Young
No need to worry- your wife has had exemplary adherence to her treatments. A single missed dose is not likely to cause any problems. The problem with missed doses is really one of multiple missed doses-- in these cases, there is an increased risk of developing drug resistance.
I'd just continue onward with the next dose.
Thanks for reading. Hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Contract HIV From Blowjob From A Prostitute?
- Chills After Blowjob Worried I Have HIV
- Itchy Balls After Kissing Cold Sore Sign Of HIV AIDS
- Pain In Penis After Protected Anal Sex Does It Mean I Have HIV
- Runny Nose After Sex With Stripper Worried I Have HIV
- Sore On Mouth After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.